Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Partitions of unity and approximation

Authors: C. de Boor and R. DeVore
Journal: Proc. Amer. Math. Soc. 93 (1985), 705-709
MSC: Primary 41A15
MathSciNet review: 776207
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that for certain translation invariant spaces $ S$, a necessary and sufficient condition for the eventual denseness of the corresponding scaled spaces $ {S_h}$ is that $ S$ contain a stable and locally supported partition of unity. These results have been motivated by recent work on approximation by multivariate piecewise polynomials on regular meshes.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A15

Retrieve articles in all journals with MSC: 41A15

Additional Information

PII: S 0002-9939(1985)0776207-2
Keywords: Degree of approximation, partition of unity, piecewise polynomial
Article copyright: © Copyright 1985 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia